Pennsylvania, 2013Flooding in Pennsylvania, July 2, 2013
July 2, 2013 · NWS PHI · 2 events in 2 counties and zones
Showers and thunderstorms with heavy rain early in the morning on the 2nd caused flooding in the Poconos. Event precipitation totals averaged 1 to 3 inches across southeast Carbon County and western Monroe County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms with heavy rain early in the morning on the 2nd caused flooding in the Poconos. Event precipitation totals averaged 1 to 3 inches across southeast Carbon County and western Monroe County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 2, 2:52 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 2, 2:52 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT TUE JUL 2 2013
.SYNOPSIS...
A FRONTAL BOUNDARY EXTENDED ALONG THE APPALACHIANS EARLY THIS
MORNING. THE BOUNDARY IS FORECAST TO WEAKEN AND DISSIPATE AS IT
DRIFTS TO THE WEST. HIGH PRESSURE LOCATED OVER THE WESTERN NORTH
ATLANTIC IS EXPECTED TO BUILD WESTWARD DURING THE COMING DAYS AND
IT SHOULD HAVE AN INCREASING INFLUENCE OVER OUR WEATHER INTO THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE CONTINUE TO HAVE HIGH PRESSURE TO THE EAST, LOW PRESSURE TO
THE W, A STALLED FRONT TO THE W AS WELL AND ABUNDANT SLY FLOW OVER
THE AREA.
AS A RESULT, MUCH LIKE LAST NIGHT, PRECIP HAS DEVELOPED ALONG THE
WRN PERIPHERY OF THE CWA. HOWEVER, IT HAS LESSER AREAL COVERAGE
ATTM. THE GUID SUGGESTS THAT AS THE HIGH SHIFTS WWD, THE MAIN AXIS
OF PRECIP SHUD AS WELL. THEREFORE, OVERALL PRECIP TRENDS SHUD BE
LESS TODAY AND QPF AMTS LWR. WITH THAT SAID, HOWEVER, THERE IS
STILL THE POTENTIAL FOR LCLY HVY RAIN AND TSTMS BUT THE THREAT IS
LESS WIDESPREAD THEN IN THE LAST FEW DAYS. THERE WILL STILL BE AN
ABUNDANCE OF CLOUDS, BUT GUID TEMPS LOOK REASONABLE AND WERE GENLY
FOLLOWED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE LARGE BERMUDA TYPE HIGH PRESSURE SYSTEM CONTINUES ITS WWD
SHIFT AND SOME OF THE GUID EVEN INDICATES NO PRECIP AFTER 03/00Z
WHILE OTHER MDLS, MOST NOTABLY THE ECMWF STILL HAS SOME PRECIP
TONIGHT. REGARDLESS, THE TREND CONTINUES TO BE DOWNWARD AND HAVE
INTRODUCED A SHARP DECREASE IN POPS. ALL OF THE STAT GUID HAS SOME
OF THE LOWEST POPS WE HAVE SEEN IN SOME TIME AND THERE IS GENERAL
AGREEMENT HERE. WILL IT BE COMPLETELY DRY? MAYBE NOT...BUT
HOPEFULLY THINGS WILL BE BEGINNING A PRONOUNCED DRIER NOTE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE RIDGE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO BUILD
WESTWARD DURING WEDNESDAY, THURSDAY AND FRIDAY. IT WILL NUDGE THE
DECAYING SURFACE BOUNDARY AND THE ASSOCIATED BAND OF ENHANCED
MOISTURE WESTWARD AND AWAY FROM OUR REGION. AS A RESULT, WE WILL
HAVE DECREASING CHANCES OF PRECIPITATION DURING THE PERIOD.
THE BOUNDARY SHOULD REMAIN NEAR ENOUGH TO OUR REGION TO WARRANT
THE MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN FOR
WEDNESDAY. THE CHANCE OF PRECIPITATION MAY BE CONFINED TO OUR
NORTHWESTERN COUNTIES FOR THURSDAY AFTERNOON AND FRIDAY AFTERNOON.
THE STEADY SOUTH TO SOUTHWEST FLOW AND INCREASING AMOUNTS OF
SUNSHINE WILL LIKELY CAUSE AFTERNOON TEMPERATURES TO RISE NEAR 90
DEGREES ON THURSDAY AND FRIDAY.
THE RIDGE IS ANTICIPATED TO FLATTEN OVER THE WEEKEND.
NEVERTHELESS, OUR WEATHER WILL REMAIN HOT AND HUMID WITH AFTERNOON
TEMPERATURES EXPECTED TO REACH THE LOWER 90S ALONG THE INTERSTATE
95 CORRIDOR AND AT POINTS TO THE SOUTHEAST.
WE MAY SEE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
AGAIN EARLY NEXT WEEK AS THE RIDGE CONTINUES TO LOSE ITS INFLUENCE
OVER OUR REGION AND AS A FRONTAL BOUNDARY APPROACHES FROM THE
NORTHWEST.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CIGS ARE ALL OVER AGAIN THIS THIS AM, RANGING FROM IFR TO VFR.
EXPECT MOST LOCATIONS TO GENLY BE MVFR/IFR LATER THIS MRNG INTO
AFTN AS ANOTHER SLUG OF MOISTURE MOVES THRU. ALSO, THERE IS A SHOT
OF TSRA AGAIN THIS AFTN WHICH COULD REDUCE CIGS/VSBYS FURTHER. THE
GOOD NEWS IS THAT THE LATEST GUID INDICATES THAT AFTER 03/00Z IT
COULD BE DRY OR MOSTLY DRY AND CONDS COULD BE VFR FOR MOST IF NOT
ALL TAF SITES.
EXPECT A S TO SW WIND TO CONTINUE THRU THE TAF PD, GENLY 10
OUTLOOK...
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS.
WEDNESDAY NIGHT THROUGH SATURDAY...MAINLY VFR. THERE MAY BE MVFR
VISIBILITY RESTRICTIONS DURING THE LATE NIGHT AND
&&
.MARINE...
SCA WILL REMAIN IN EFFECT AS PERSISTENT S TO SWLY FLOW WILL KEEP
SEAS IN THE 5 TO 6 FT RANGE. WINDS SHOULD GUST TO AROUND 20 KT
TODAY BEFORE DECREASING OVERNIGHT.
OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC IS FORECAST TO
INFLUENCE THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM
WEDNESDAY THROUGH SATURDAY. WIND SPEEDS AND WAVE HEIGHTS ARE
EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA.
&&
.RIP CURRENTS...
A MODERATE RISK OF RIP CURRENTS IS BEING FCST TODAY FOR THE NJ
AND DE BEACHES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
015>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
RIP CURRENTS...NIERENBERGHazardous weather outlook, Jul 2, 3:06 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT TUE JUL 2 2013
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-
055-060>062-070-071-101>106-030815-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
406 AM EDT TUE JUL 2 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-020>023-027-030815-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
406 AM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
TODAY INTO THIS EVENING. THE HEAVY RAIN MAY RESULT IN FLOODING IN
AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-030815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
406 AM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
TODAY INTO THIS EVENING. THE HEAVY RAIN MAY RESULT IN FLOODING IN
AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-030815-
DELAWARE BEACHES-
406 AM EDT TUE JUL 2 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ALSO, THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-030815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EDT TUE JUL 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Carbon
- When
- July 2, 4:00 AM EST to 7:00 AM EST
- Where
- Carbon County, 2.32 mi NNW of Trachsville to 1.73 mi N of Harrity
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.910, -75.550
Heavy rain fell across southeast Carbon County and caused poor drainage flooding in Towamensing and Lower Towamensing Townships. Event precipitation totals included 2.56 inches in Weatherly and 1.22 inches in Beltzville.
Flood, Monroe
- When
- July 2, 4:00 AM EST to 7:00 AM EST
- Where
- Monroe County, 2.7 mi WNW of Hunkletown to 1.73 mi ENE of Blakeslee
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.860, -75.500
Heavy rain fell across western Monroe County and caused poor drainage flooding in Polk, Jackson and Chestnuthill Townships. In Chestnuthill Township, flooding carried debris onto the intersection of Toll and Merwinsburg Roads. Event precipitation totals included 2.66 in Kresgeville, 1.96 inches in Pocono Pines and 1.60 inches in Mount Pocono.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, July 2, 2013$10 million · 6 events
- Tornado in South Carolina, July 2, 20139 injured · $88,000 · EF1 · 1 event
- Strong Wind in American Samoa, July 2 to 3, 2013$4.0 million · 1 event
- Flash Flooding in Vermont, July 2, 2013$325,000 · 3 events
- Flash Flood and Debris Flow in California, July 2 to 3, 2013$150,000 · 1 in hail · 6 events
- Tornado and Damaging Winds in North Carolina, July 2, 2013$115,000 · EF0 · 4 events
- Hail in Iowa, July 2, 2013$82,000 · 1 in hail · 6 events
- Hail and Damaging Wind in West Virginia, July 2, 2013$90,000 · 0.88 in hail · 3 events
- Flash Flood in New Hampshire, July 2 to 3, 2013$50,000 · 1 event
- High Wind in Nevada, July 2, 2013$50,000 · 52 kt wind · 1 event
- Lightning Strikes in Georgia, July 2, 20131 injured · $20,000 · 2 events
- Flash Flood and Hail in New Mexico, July 2, 2013$1,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467259, 467260.